Search this site
Hi its babs here hope everyone is ok i still come on here so im keeping up to date with your progress what i need to know is if anyone has been on or is on tamoxifen the consultant has sent me a script for the tablets, got them today looked at the long list of side affects and im thinking wether to start them straight away or wait another week untill after ive been to my sons wedding on thurs this week 23 rd aug im concerened that if i start taking them now the affects are going to kick in before hand cant get hold of my nurse or the macmillan nurses as they only work mon - fri im thinking ive already waited 2 wks so does one more week matter can anyone help
thanks babs xx
I started on them just 10 days ago and so far no side effects that I can put down to tamoxifen. I think side effects take a while to kick in and I found taking them very theraputic - lots of visualising all the cancer cells shrivelling up and dying because their little oestrogen receptors were not being fed any more!!
Having said that, probably waiting a week won't make any difference, why not call the help line here to ask that?
Babs - quite honestly I don't think you'll notice any side effects for a while anyway, but on the other hand, I don't think waiting two weeks or so will make a significant difference anyway. So it's your call, but I don't think you've much to lose either way.
I was prescribed Tamoxifen as soon as I was diagnosed. I had a holiday booked and at least I felt that by taking the tablets I was at least doing something useful before I had the op. The lump shrunk dramatically whilst I was taking them and became difficult for me to palpate!
I take the tablets at night and I haven't suffered any major side effects. I sometimes get a warm flush (I couldn't call it hot) and this passes very quickly.
Like the others say I don't suppose 1 more week will make a difference, especially once you have had your surgery.
I started taking Tamoxifen 3 weeks ago,like you I was so worried by the side effects I was really suffering with hot flushes at the time also I had a stroke last year and I worried but further blood clots.
I take the drug between 7-8pm because I found I had alot of headaches with it but other than that it seems fine. Like the other ladies have said its helping to keep any cancer cells away and thats got to be worth it .
Take care x
I hope you had a great time at the wedding, and have started your tablets by now. I really hope the side affects are not too bad for you. I have been taking tamoxifen since November 2011 and can say all i get is a hot flush every evening round about the time i take the tablet before i go to bed.
My sister gets hot flushes all the time and they wake her up and shes not on the medication, so it might be just my age anyway, i am 50 years old.
i read another ladies reply to you, saying how she imagines the cancer cells dying away because they don't have any fuel. that's a really good way of visulising things.
To be honest, i think i will feel a bit scared not taking them when it comes to that time in 2016. haha.
keep positive . take care
If you have any questions about our organisation our Macmillan team would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2010
what are these?